MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2021 as an estimate based on aware date.
 
Event or Problem Description
It was reported that a shaft break occurred.While a 2.25 x 12mm synergy xd drug eluting stent was being advanced to cross a calcified lesion, the shaft broke.The device was removed and the procedure completed with another of the same device.There were no patient complications and the patient status was stable.
 
Event or Problem Description
It was reported that a shaft break occurred.While a 2.25 x 12mm synergy xd drug eluting stent was being advanced to cross a calcified lesion, the shaft broke.The device was removed and the procedure completed with another of the same device.There were no patient complications and the patient status was stable.It was further reported that the target lesion was located in the 70% stenosed and severely calcified artery.It was noted that the break was 3-5 cm from the hub and was completely removed from the patient's body manually.
 
Additional Manufacturer Narrative
Correction: b3 date of event reported (b)(6) 2021 as an estimate based on aware date.B3 updated to (b)(6) 2021.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy xd mr us 2.25 x 12mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured by snap gauge and the result was 0.0360 inch this is within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks and a break 23cm distal to the distal end of the strain relief.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11583090
Report Number2134265-2021-03302
Device Sequence Number17217451
Product Code NIQ
UDI-Device Identifier08714729980711
UDI-Public08714729980711
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2022
Device Model NumberH7493941812220
Device Lot Number0026212038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/24/2021
04/15/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/12/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1